IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v266y1999i1p400-412.html
   My bibliography  Save this article

Dynamical density functional approach to supercooled liquid and glass transition

Author

Listed:
  • Fuchizaki, Kazuhiro
  • Kawasaki, Kyozi

Abstract

Slow dynamics which shows up in supercooled liquid near the glass transition is discussed on the basis of the discretized version of the dynamical density functional equation which is the mesoscopic kinetic equation put forth recently in an attempt to go beyond the current mode-coupling theories. The discretization was realized through an appropriate mapping of the equation onto the kinetic lattice gas model in such a way that the master equation for the latter could approximately lead to the former upon coarse-graining of the spatio-temporal scales. The kinetic lattice gas model, which contains no ad hoc parameters except the direct correlation function of the reference liquid, is then solved for a hard-sphere liquid by using the ordinary Monte Carlo method to give successfully the thermally activated hopping process which is dominant at later times. Aspect of the free-energy landscape is also discussed.

Suggested Citation

  • Fuchizaki, Kazuhiro & Kawasaki, Kyozi, 1999. "Dynamical density functional approach to supercooled liquid and glass transition," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 266(1), pages 400-412.
  • Handle: RePEc:eee:phsmap:v:266:y:1999:i:1:p:400-412 DOI: 10.1016/S0378-4371(98)00622-0
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437198006220
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Quispel, G.R.W. & Capel, H.W. & Papageorgiou, V.G. & Nijhoff, F.W., 1991. "Integrable mappings derived from soliton equations," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 173(1), pages 243-266.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:266:y:1999:i:1:p:400-412. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.